Alert archive / Arizona / Wind Advisories in 2019
Wind Advisory 9, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Apr 8, 2019, 3:32 PM MST for 4 counties in Arizona. It took effect at Apr 9, 2019, 9:00 AM MST. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2019, 3:32 PM MST (22:32 UTC)
- In effect from
- Apr 9, 2019, 9:00 AM MST
- Expired
- Apr 10, 2019, 5:00 PM MST
- In force
- 32 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.5 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3069 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
713 WWUS75 KFGZ 082232 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 332 PM MST Mon Apr 8 2019 AZZ004>013-015-039-040-091500- /O.NEW.KFGZ.WI.Y.0009.190409T1600Z-190410T0400Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Western Mogollon Rim-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, Flagstaff, Williams, Munds Park, Navajo N.M., Dilkon, and Kykotsmovi 332 PM MST Mon Apr 8 2019 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM MST TUESDAY... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from 9 AM to 9 PM MST Tuesday. * TIMING...Tuesday morning through Tuesday evening. * WINDS...Southwest 25 to 35 mph with gusts from 40 to 55 mph. * IMPACTS...Hazardous driving conditions due to strong winds, especially for high-profile vehicles. In addition, blowing dust may impact portions of Interstate 40 near Winslow and the dust prone area of the Chinle Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ016-091500- /O.NEW.KFGZ.WI.Y.0009.190409T1600Z-190410T0900Z/ Eastern Mogollon Rim- Including the cities of Heber, Happy Jack, and Forest Lakes 332 PM MST Mon Apr 8 2019 ...WIND ADVISORY IN EFFECT FROM 9 AM TUESDAY TO 2 AM MST WEDNESDAY... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from 9 AM Tuesday to 2 AM MST Wednesday. * TIMING...Tuesday morning through late Tuesday night. * WINDS...Southwest 25 to 35 mph with gusts from 40 to 55 mph. * IMPACTS...Hazardous driving conditions due to strong winds, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ014-017-091500- /O.NEW.KFGZ.WI.Y.0009.190409T1600Z-190411T0000Z/ Little Colorado River Valley in Apache County-White Mountains- Including the cities of St. Johns, Springerville, Show Low, Greer, and Pinetop 332 PM MST Mon Apr 8 2019 ...WIND ADVISORY IN EFFECT FROM 9 AM TUESDAY TO 5 PM MST WEDNESDAY... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from 9 AM Tuesday to 5 PM MST Wednesday. * TIMING...Tuesday morning through Wednesday afternoon. * WINDS...Southwest 25 to 35 mph with gusts from 40 to 55 mph on Tuesday, switching to the northwest on Wednesday. Stronger, but localized wind gusts, are possible Tuesday night near Springerville. * IMPACTS...Hazardous driving conditions due to strong winds, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
7 follow-up statements
225 WWUS75 KFGZ 091133 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 433 AM MST Tue Apr 9 2019 AZZ004>013-015-039-040-100000- /O.CON.KFGZ.WI.Y.0009.190409T1600Z-190410T0400Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Western Mogollon Rim-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, Flagstaff, Williams, Munds Park, Navajo N.M., Dilkon, and Kykotsmovi 433 AM MST Tue Apr 9 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MST THIS EVENING... * TIMING...This morning through the evening. * WINDS...Southwest 25 to 35 mph with gusts from 40 to 55 mph. * IMPACTS...Hazardous driving conditions due to strong winds, especially for high-profile vehicles. In addition, blowing dust may impact portions of Interstate 40 near Winslow and the dust prone areas of the Chinle Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ016-100000- /O.CON.KFGZ.WI.Y.0009.190409T1600Z-190410T0900Z/ Eastern Mogollon Rim- Including the cities of Heber, Happy Jack, and Forest Lakes 433 AM MST Tue Apr 9 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 2 AM MST WEDNESDAY... * TIMING...This morning through late tonight. * WINDS...Southwest 25 to 35 mph with gusts from 40 to 55 mph. * IMPACTS...Hazardous driving conditions due to strong winds, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ014-017-100000- /O.CON.KFGZ.WI.Y.0009.190409T1600Z-190411T0000Z/ Little Colorado River Valley in Apache County-White Mountains- Including the cities of St. Johns, Springerville, Show Low, Greer, and Pinetop 433 AM MST Tue Apr 9 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST WEDNESDAY... * TIMING...This morning through Wednesday afternoon. * WINDS...Southwest 25 to 35 mph with gusts from 40 to 55 mph today, switching to the northwest on Wednesday. Stronger, but localized wind gusts, are possible tonight near Springerville. * IMPACTS...Hazardous driving conditions due to strong winds, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
557 WWUS75 KFGZ 092134 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ Issued by National Weather Service Las Vegas NV 234 PM MST Tue Apr 9 2019 AZZ004>013-015-039-040-100400- /O.CON.KFGZ.WI.Y.0009.000000T0000Z-190410T0400Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Western Mogollon Rim-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, Flagstaff, Williams, Munds Park, Navajo N.M., Dilkon, and Kykotsmovi 234 PM MST Tue Apr 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... * TIMING...through the evening. * WINDS...Southwest 25 to 35 mph with gusts from 40 to 55 mph. * IMPACTS...Hazardous driving conditions due to strong winds, especially for high-profile vehicles. In addition, blowing dust may impact portions of Interstate 40 near Winslow and the dust prone areas of the Chinle Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ016-100430- /O.CON.KFGZ.WI.Y.0009.000000T0000Z-190410T0900Z/ Eastern Mogollon Rim- Including the cities of Heber, Happy Jack, and Forest Lakes 234 PM MST Tue Apr 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM MST WEDNESDAY... * TIMING...through late tonight. * WINDS...Southwest 25 to 35 mph with gusts from 40 to 55 mph. * IMPACTS...Hazardous driving conditions due to strong winds, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ014-017-100430- /O.CON.KFGZ.WI.Y.0009.000000T0000Z-190411T0000Z/ Little Colorado River Valley in Apache County-White Mountains- Including the cities of St. Johns, Springerville, Show Low, Greer, and Pinetop 234 PM MST Tue Apr 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST WEDNESDAY... * TIMING...through Wednesday afternoon. * WINDS...Southwest 25 to 35 mph with gusts from 40 to 55 mph today, switching to the northwest on Wednesday. Stronger, but localized wind gusts, are possible tonight near Springerville. * IMPACTS...Hazardous driving conditions due to strong winds, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
662 WWUS75 KFGZ 100409 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 909 PM MST Tue Apr 9 2019 AZZ004>013-015-039-040-100515- /O.EXP.KFGZ.WI.Y.0009.000000T0000Z-190410T0400Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Western Mogollon Rim-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, Flagstaff, Williams, Munds Park, Navajo N.M., Dilkon, and Kykotsmovi 909 PM MST Tue Apr 9 2019 ...WIND ADVISORY HAS EXPIRED... Wind speeds have diminished since sunset dropping below Wind Advisory criteria. For this reason the Wind Advisory has been allowed to expire. Look for gusty winds to continue overnight generally 15 to 25 mph with a few gusts reaching into the 30 to 40 mph range. The wind will gradually shift to a direction out of the west to northwest by sunrise Wednesday with a cold frontal passage. $$ AZZ016-100900- /O.CON.KFGZ.WI.Y.0009.000000T0000Z-190410T0900Z/ Eastern Mogollon Rim- Including the cities of Heber, Happy Jack, and Forest Lakes 909 PM MST Tue Apr 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM MST WEDNESDAY... * TIMING...through late tonight. * WINDS...Southwest 25 to 35 mph with gusts from 40 to 55 mph. * IMPACTS...Hazardous driving conditions due to strong winds, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ014-017-101215- /O.CON.KFGZ.WI.Y.0009.000000T0000Z-190411T0000Z/ Little Colorado River Valley in Apache County-White Mountains- Including the cities of St. Johns, Springerville, Show Low, Greer, and Pinetop 909 PM MST Tue Apr 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST WEDNESDAY... * TIMING...through Wednesday afternoon. * WINDS...Southwest 25 to 35 mph with gusts from 40 to 55 mph today, switching to the northwest on Wednesday. Stronger, but localized wind gusts, are possible tonight near Springerville. * IMPACTS...Hazardous driving conditions due to strong winds, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
562 WWUS75 KFGZ 100908 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 208 AM MST Wed Apr 10 2019 AZZ016-101015- /O.EXP.KFGZ.WI.Y.0009.000000T0000Z-190410T0900Z/ Eastern Mogollon Rim- Including the cities of Heber, Happy Jack, and Forest Lakes 208 AM MST Wed Apr 10 2019 ...WIND ADVISORY HAS EXPIRED... Widespread Wind Advisory level winds are no longer expected tonight. $$ AZZ014-017-101715- /O.CON.KFGZ.WI.Y.0009.000000T0000Z-190411T0000Z/ Little Colorado River Valley in Apache County-White Mountains- Including the cities of St. Johns, Springerville, Show Low, Greer, and Pinetop 208 AM MST Wed Apr 10 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * TIMING...through Wednesday afternoon. * WINDS...Southwest 25 to 35 mph with gusts from 40 to 55 mph today, switching to the northwest on Wednesday. Stronger, but localized wind gusts, are possible tonight near Springerville. * IMPACTS...Hazardous driving conditions due to strong winds, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
917 WWUS75 KFGZ 101118 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 418 AM MST Wed Apr 10 2019 AZZ012-013-101930- /O.EXA.KFGZ.WI.Y.0009.000000T0000Z-190411T0000Z/ Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Including the cities of Wupatki N.M, .Tuba City, Winslow, Holbrook, and Snowflake 418 AM MST Wed Apr 10 2019 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect until 5 PM MST this afternoon. * TIMING...through Wednesday afternoon. * WINDS...West to northwest 20 to 30 mph with gusts from 40 to 45 mph. * IMPACTS...Hazardous driving conditions due to strong winds, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ014-017-101930- /O.CON.KFGZ.WI.Y.0009.000000T0000Z-190411T0000Z/ Little Colorado River Valley in Apache County-White Mountains- Including the cities of St. Johns, Springerville, Show Low, Greer, and Pinetop 418 AM MST Wed Apr 10 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * TIMING...through Wednesday afternoon. * WINDS...West to northwest 20 to 30 mph with gusts from 40 to 45 mph. * IMPACTS...Hazardous driving conditions due to strong winds, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
279 WWUS75 KFGZ 101728 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 1028 AM MST Wed Apr 10 2019 ...Gusty Winds Continue Today... Look for winds to continue to shift from the southwest to the northwest across northern Arizona throughout the remainder of today. Wind gusts up to 48 mph have been recorded this morning. Expect the strongest winds in Apache and Navajo counties. AZZ012>014-017-110000- /O.CON.KFGZ.WI.Y.0009.000000T0000Z-190411T0000Z/ Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County-White Mountains- Including the cities of Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Show Low, Greer, and Pinetop 1028 AM MST Wed Apr 10 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * TIMING...through Wednesday afternoon. * WINDS...West to northwest 20 to 30 mph with gusts from 40 to 45 mph. * IMPACTS...Hazardous driving conditions due to strong winds, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
042 WWUS75 KFGZ 102356 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 456 PM MST Wed Apr 10 2019 AZZ012>014-017-110100- /O.EXP.KFGZ.WI.Y.0009.000000T0000Z-190411T0000Z/ Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County-White Mountains- Including the cities of Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Show Low, Greer, and Pinetop 456 PM MST Wed Apr 10 2019 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... Winds are decreasing across the advisory area this afternoon and the advisory will be allowed to expire. Here are a few peak winds gusts observed across the area today: St Johns Airport 54 MPH Springerville Airport 53 MPH Window Rock 48 MPH Winslow Airport 46 MPH $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 8, 3:19 PM MST, 13 minutes earlier.
Area forecast discussion, Apr 8, 3:19 PM MST, 13 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 319 PM MST Mon Apr 8 2019 .SYNOPSIS...On Tuesday, a passing cold front will produce strong southwest winds. Much cooler temperatures and breezy conditions can be expected from Wednesday into the weekend. A colder storm system will approach the area on Friday, possibly bringing widespread precipitation through Saturday. && .DISCUSSION...A low pressure system is forecast to impact northern Arizona today and Wednesday bringing strong southwest winds, chances for showers and cooler temperatures. Winds: Southwest wind speeds increase on Tuesday as pressure gradients tighten ahead of an approaching cold front. The current forecast calls for southwest wind gusts between 40 to 55 mph. Wind Advisories have been issued for all areas, expect northern Gila County and the lower deserts of Yavapai County. While winds will decrease at most places Tuesday night, strong downslope wind gusts between 50 to 60 mph are possible in favored locations northeast of the higher terrain, including Springerville and surrounding locations. On Wednesday, gusty northwest winds are forecast area wide, but Advisory level wind speeds are forecast to continue through Wednesday afternoon along and north of the White Mountains. Precipitation: Chances for showers are forecast from Tuesday evening through Wednesday afternoon, primarily for locations along and north of Interstate 40. Only light shower activity is forecast at this time, but enough instability will exist for a slight chance of thunderstorms near the Four Corners Wednesday afternoon. Temperatures: Warm temperatures continue on Tuesday, with daytime temperatures between 10 to 15 degrees above normal. After the cold front crosses the area Tuesday night, daytime temperatures will be noticeably cooler behind the front on Wednesday. The current forecast calls for daytime temperatures ranging from the mid-40s to mid-50s across the majority of the area. This is around 10 degrees below normal for mid-April. Dry weather and slightly warmer temperatures return Thursday. Long range model guidance continues to predict a colder and wetter system may impact the state Friday and Saturday. && .AVIATION...For the 00Z Package...VFR conditions and light winds will persist for the next 12 to 18 hours. Starting mid morning Tuesday strong gusty winds will develop ahead of a cold front, and impact all areas of northern Arizona through the remainder of the TAF period. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Strong southwest winds and low relative humidities will develop Tuesday ahead of a cold front passing through Tuesday night. This front will bring a chance of light rain and snow showers mainly near the Utah border beginning late Tuesday afternoon and continuing through Wednesday along with colder temperatures. Thursday through Saturday...Much cooler temperatures and breezy west- northwest winds can be expected on Thursday. A colder storm system will approach the region on Friday with shower chances possibly increasing through Friday and into Saturday. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...RR AVIATION...Suk FIRE WEATHER...Suk For Northern Arizona weather information visit weather.gov/flagstaff
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.